Previous |  Up |  Next


Title: Separable $\aleph_k$-free modules with almost trivial dual (English)
Author: Herden, Daniel
Author: Pedroza, Héctor Gabriel Salazar
Language: English
Journal: Commentationes Mathematicae Universitatis Carolinae
ISSN: 0010-2628 (print)
ISSN: 1213-7243 (online)
Volume: 57
Issue: 1
Year: 2016
Pages: 7-20
Summary lang: English
Category: math
Summary: An $R$-module $M$ has an almost trivial dual if there are no epimorphisms from $M$ to the free $R$-module of countable infinite rank $R^{(\omega)}$. For every natural number $k>1$, we construct arbitrarily large separable $\aleph_k$-free $R$-modules with almost trivial dual by means of Shelah's Easy Black Box, which is a combinatorial principle provable in ZFC. (English)
Keyword: prediction principles
Keyword: almost free modules
Keyword: dual modules
MSC: 13B10
MSC: 13B35
MSC: 13C13
MSC: 13J10
MSC: 13L05
idZBL: Zbl 06562192
idMR: MR3478335
DOI: 10.14712/1213-7243.2015.150
Date available: 2016-04-12T05:00:38Z
Last updated: 2020-01-05
Stable URL:
Reference: [1] Corner A.L.S., Göbel R.: Prescribing endomorphism algebras – A unified treatment.Proc. London Math. Soc. (3) 50 (1985), 447–479. MR 0779399
Reference: [2] Dugas M., Göbel R.: Endomorphism rings of separable torsion-free abelian groups.Houston J. Math. 11 (1985), 471–483. MR 0837986
Reference: [3] Eklof P.C., Mekler A.H.: Almost Free Modules.revised ed., North-Holland, New York, 2002. MR 1914985
Reference: [4] Fuchs L.: Infinite Abelian Groups – Vol. 1 & 2.Academic Press, New York, 1970, 1973.
Reference: [5] Göbel R., Herden D., Salazar Pedroza H.G.: $\aleph_k$-free separable groups with prescribed endomorphism ring.Fund. Math. 231 (2015), 39–55. MR 3361234, 10.4064/fm231-1-3
Reference: [6] Göbel R., Herden D., Shelah S.: Prescribing endomorphism algebras of $\aleph_n$-free modules.J. Eur. Math. Soc. 16 (2014), no. 9, 1775–1816. MR 3273308, 10.4171/JEMS/475
Reference: [7] Göbel R., Shelah S.: $\aleph_n$-free modules with trivial duals.Results Math. 54 (2009), 53–64. MR 2529626, 10.1007/s00025-009-0382-0
Reference: [8] Göbel R., Shelah S., Strüngmann L.: $\aleph_n$-free modules over complete discrete valuation domains with almost trivial dual.Glasgow J. Math. 55 (2013), 369–380. MR 3040868, 10.1017/S0017089512000614
Reference: [9] Göbel R., Trlifaj J.: Approximations and Endomorphism Algebras of Modules – Vol. 1 & 2.Expositions in Mathematics, 41, Walter de Gruyter, Berlin, 2012.
Reference: [10] Griffith P.A.: $\aleph_n$-free abelian groups.Quart. J. Math. Oxford Ser. (2) 23 (1972), 417–425. MR 0325804, 10.1093/qmath/23.4.417
Reference: [11] Herden D.: Constructing $\aleph_k$-free structures.Habilitationsschrift, University of Duisburg-Essen, 2013.
Reference: [12] Hill P.: New criteria for freeness in abelian groups II.Trans. Amer. Math. Soc. 196 (1974), 191–201. MR 0352294, 10.1090/S0002-9947-1974-0352294-8
Reference: [13] Jech T.: Set Theory.Monographs in Mathematics, Springer, Berlin, 2002. Zbl 1007.03002, MR 1940513
Reference: [14] Salazar Pedroza H.G.: Combinatorial principles and $\aleph_k$-free modules.PhD Thesis, University of Duisburg-Essen, 2012.
Reference: [15] Shelah S.: $\aleph_n$-free abelian groups with no non-zero homomorphisms to $\mathbb{Z}$.Cubo 9 (2007), 59–79. MR 2354353


Files Size Format View
CommentatMathUnivCarolRetro_57-2016-1_2.pdf 301.7Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo